MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TORQVUE DELIVERY SYSTEM; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER TORQVUE DELIVERY SYSTEM; CATHETER, PERCUTANEOUS
Model Number 9-ITV10F45/80
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Cardiac Arrest (1762); Hemorrhage/Blood Loss/Bleeding (1888); Cardiac Tamponade (2226); Pericardial Effusion (3271); Unspecified Tissue Injury (4559)
Date of Event 04/03/2025
Type of Reportable Event Death
Event or Problem Description
It was reported that on (b)(6) 2025, an unknown size occluder was chosen for a postinfarct ventricular septal defect (pivsd) closure procedure using a 10f amplatzer torqvue delivery system.During procedure, the activated clotting levels were >250s and heparin was administered.When the delivery sheath was being advanced through the defect, a large pericardial effusion was seen and immediate loss of output.An emergency pericardial drain was inserted through a sub xiphoid approach (first pass) and cardiopulmonary resuscitation (cpr) was started.A large volume of blood was aspirated but there was no improvement in the hemodynamics and no reduction in the pericardial effusion was noted.There was continued and ongoing bleeding and no way of treating that.They mentioned it was due to myocardial rupture and no mechanical problem that they could fix, the whole team agreed that it was appropriate to stop cpr.The patient was reported passed away.The occluder was not opened and used.The physician thought the cause of death was ventricular rupture during a percutaneous attempt to close a post infarct ventricular septal rupture (vsd).
 
Additional Manufacturer Narrative
Na.The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The device was not returned for analysis.An event of use of device problem was reported.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the available information, the reported use of device related tissue damaged could not be determined.The cause of death was ventricular rupture during a percutaneous attempt to close a post infarct ventricular septal rupture (vsd).The patient effects of pericardial effusion and cardiac tamponade could not be conclusively determined.Bleeding appears to relate to pericardial effusion/tamponade, unable to treat, and subsequent cardiogenic shock (cardiac arrest).The reported unexpected medical interventions were a result of case-specific circumstances.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
AMPLATZER TORQVUE DELIVERY SYSTEM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21919905
Report Number2135147-2025-02223
Device Sequence Number21103934
Product Code DQY
UDI-Device Identifier00811806010878
UDI-Public(01)00811806010878(17)251031(10)8746380
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K072313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model Number9-ITV10F45/80
Device Catalogue Number9-ITV10F45/80
Device Lot Number8746380
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2025
Supplement Date Received by Manufacturer05/26/2025
Initial Report FDA Received Date04/28/2025
Supplement Report FDA Received Date06/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Disability; Required Intervention; Other;
Patient Age78 YR
Patient SexFemale